Thinning hair because of mctd

Hello, about a year ago i was diagnosed with mctd and i have lost about half of the amount of hair on my sure makes me feel ugly and also frustrated because my hair was always thick and its thin and dull looking :-(... iam on plaquenil and it stopped the hair to fall out. Is there anything that i can do so it grows thicker again??? Would love a perm but i think that is out of the question?? Thank you all for the advise and i hope u all have better days to come

10 Replies

  • My hair did this too and plaquenil stopped it too. Mine has got better although never gone back to what it was. There's a product called restrand which helps it to look thicker and is undetectable when applied's not cheap but lasts ages and is worth it in terms of can be bought off Amazon. Hope that helps x

  • Thank you so very much for the reply..i will try anything just to get the thicker hair back ...hugs :-)

  • I have MCTD also and by complete mistake while trying to sooth an ulcer found that digestive probiotics helped my hair get thicker and healthier.

    I did some online research to see if the effect was coincidental and read that certain probiotics do help hair loss and growth. They said to choose lactobacillus as the primary strain and some combo of these: Plantarum, L. Rhamnosus, B. Bifidum.

    As with anything, make sure the probiotics don't interfere with any meds you are taking. Best of luck.

  • Hi Stonehard. I have the same problem. It all started out slowly, then large chunks one day. Even lost melanin in my scalp, and the hair texture changed.

    Went from hair halfway down my back to my current scalp cut, and although I miss my hair, I love being able to wash and go. Bought a few hats to cover up on days when I feel conscious. Otherwise, I flaunt my battle scars.

    I think a perm might be a bad idea. Any more stress on the hair could make it worse, and chemicals in hair products have been known to cause flares. I take a multivitamin everyday, and use castor oil on the thinnest spots. Can't say if they're working or if it's just a matter of time, but the coverage is beginning to improve.

    Hope things get better for you soon. Hang in there. x

  • Hi stonehard,

    We recently published an article on our blog with information and advice about hair loss in lupus which you may find helpful -

  • same here , but what is the dosage of plaquenil you are talking daily please?

  • Iam taking 200mg twice a day and it helped the hairloss allthough the thickness dont seem to change...what about u?

  • was talking 200 twice per day too but now itook ritoximab 500 mg 3 dosages then my dr reduced plaquenil 200 to be once daily but unfortunately i feel loosing my hair , it drops a lot but i don't know that's because of ritoximab or due to dosage decrease of plaquenil (since 1 month) , what do u think?

    and are u talking any immunosuppressants and steroids for mixed CT disease?

    do u know Myfortic or imuran are better?

  • Im also taking gabapentin 2 times 300mg every day..yes i know ppl that took plaquenil and stopped or reduced the amount had hairloss again...i dont know ...did u call your doctor to see of that could be the hairloss problem for you again? I dont really know if myfortic or imuran are better....:-(

  • I have thin fine hair (lupus and hypoT) and have been recommend Grow me shampoo and condition me conditioner have bought some but have tried yet. Think it's a trial and error to find what works for you. I'm lucky that although hair not brilliant at least it's there!!!

You may also like...